Compound cardiac toxicity of oral erythromycin and verapamil.
Аннотация
OBJECTIVE
To report a case of complete atrioventricular (AV) block and QTc prolongation following coadministration of high-dose verapamil and erythromycin.
CASE SUMMARY: A 79-year-old white woman was admitted to the hospital due to extreme fatigue and dizziness. On admission, heart rate was 40 beats/min and blood pressure was 80/40 mm Hg. An electrocardiogram showed complete atrioventricular (AV) block, escape rhythm of 50 beats/min, and QTc prolongation 583 msec. This event was attributed to concomitant treatment with verapamil 480 mg/d and erythromycin 2,000 mg/d, which was prescribed one week before admission.
DISCUSSION: This is the first case published describing complete AV block and prolongation of QTc following coadministration of erythromycin and verapamil. CYP3A4 is the main isoenzyme responsible for metabolism of erythromycin and verapamil. Both drugs are potent inhibitors of CYP3A4 and of P-glycoprotein; this may be the basis for the pharmacokinetic interaction between erythromycin and verapamil. In addition to being a woman, our patient had other risk factors for QT prolongation: slow baseline heart rate (probably induced by verapamil), left-ventricular hypertrophy, and possibly ischemic heart disease.
CONCLUSIONS
This life-threatening arrhythmia was probably the result of a pharmacokinetic and/or pharmacodynamic interaction of high-dose verapamil and erythromycin.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.